How Does One Get Toxicology Study Done?

Discussion in 'Fibromyalgia Main Forum' started by joeb7th, Dec 2, 2006.

  1. joeb7th

    joeb7th New Member

    For many months I have thought that my condition started the first 24 hours after being given a powerful antibiotic called "Levaquin."

    That's when all the never before experienced in 54 years fibro-type symptoms exploded in my body. Burning shoulder and arm pain. Wincing shooting pains throughout abdomen and chest. Insides haywire, bladder acting crazy, insomnia with incredible anxiety all night. A few quick little nightmares. Incredible feelings of cold. etc. Stomach in intense pain when I would try to eat. Weakness so bad I could not lift hands while laying down. Lost 35 pounds in next 2 to 3 months from not being able to eat. Nervous system just acting crazy. Feeling like I am going to faint. Depression. Brady Cardia.

    That first night after I had been given Levaquin at our local ER is when all this began. It's been a year since then and 80% of these symptoms are just as bad if not worse.

    Have gained weight back though.

    In my research after waiting 6 months for doctors to find out what was doing all of this to me and their final assessment that they just didn't know...I went back and did my little junior high school science class study of my situation myself.

    It didn't take a medical degree to go back and see that everything started within one or two days after taking Levaquin for 7 days. I didn't stop taking this as I would have an ambulance take me to the ER ( 2 to 3 times that week!) and tell them I was taking Levaquin and they would never say anything about it so I kept taking it.

    But this was the only drug I was taking when all this started. Sorry, but my common sense tells me that this drug may have something to do with triggering all of this.

    So I have researched Levaquin alot since then and ...of course, there are thousands of posted exeriences by others who were prescribed this powerful drug and reported almost exactly the same symptoms and reactions as me !

    And the big argument my PCP kept using to tell me that it could never have been the Levaquin was that there is an "immediate reaction" to this drug if it doesn't agree with you. And this would have included itching ( which I had )constricted swollen throat, perhaps red hives etc. Which I didn't have. When I showed this doctor reports I had copied off the internet of clinical studies suggesting that Levaquin damages tendons and does other longer term damage he didn't even want to see them.

    So we are talking some people having an immediate adverse reaction to Levaquin...but also thousands of others having more delayed, long term reactions to it.

    The culprit apparently is the toxic substance " florine."

    Apparently this substance was increased in this antibiotic after it was originally created and there is specualtion that it is this boosting of "florine" in the flouroquinolones class of antibiotics that is doing all of this damage.

    But where the heck can I get tested to see if this Florine is in my system and who knows what other elements I may have gotten into my system? Can it be taken, cleaned out? Is it too late to reverse it's damage?

    How does one find a toxicologist? How do you get them to do a study on you. I hope this isn't something a PCP has to refer you to. Mine never would.
    [This Message was Edited on 12/02/2006]
  2. deliarose

    deliarose New Member

    the American Academy or Insitute of environmental medicine.. see if they can recommend someone.

    sounds like a case for Sherry Rogers to me. or maybe she could recommend someone.

    good luck

    delia